Alert archive / Colorado / Red Flag Warnings in 2012

Red Flag Warning 11, NWS Grand Junction, CO

May 3, 20124 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at May 3, 2012, 8:36 AM MDT for 4 counties in Colorado. It took effect at May 3, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2012, 8:36 AM MDT (14:36 UTC)
In effect from
May 3, 2012, 12:00 PM MDT
Expired
May 3, 2012, 9:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Montrose County, CO, Ouray County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 79 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 2.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2397 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WWUS85 KGJT 031436
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
836 AM MDT THU MAY 3 2012

...GUSTY WINDS AND DRY CONDITION DEVELOP AGAIN THIS AFTERNOON AND
ON FRIDAY OVER WEST CENTRAL COLORADO...

.RELATIVE HUMIDITY VALUES WILL FALL THIS AFTERNOON...AND AGAIN ON
FRIDAY AS A DRY SOUTHWEST FLOW CONTINUES OVER WEST CENTRAL
COLORADO. FIRE WEATHER CONDITIONS WILL BECOME CRITICAL THIS
AFTERNOON AND POSSIBLY AGAIN ON FRIDAY AS THE LOW RELATIVE
HUMIDITY COMBINES WITH GUSTY SOUTHWEST WINDS AT THE SURFACE...AND
DRY FUELS.


COZ290-292-040245-
/O.NEW.KGJT.FW.W.0011.120503T1800Z-120504T0300Z/
/O.NEW.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/
PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA-
836 AM MDT THU MAY 3 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 290 AND 292...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONES 290 AND 292...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS IS IN EFFECT FROM
FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX 
  VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK 
  FORECAST AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...11 TO 16 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL TODAY 
  WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ293-040245-
/O.NEW.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/
GUNNISON BASIN FORECAST AREA-
836 AM MDT THU MAY 3 2012

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONE 293...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FIRE
WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 293 GUNNISON 
  BASIN FORECAST AREA.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...12 TO 17 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY
  WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL
  BURNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
2 follow-up statements
463 
WWUS85 KGJT 032124
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
324 PM MDT THU MAY 3 2012

...GUSTY WINDS AND DRY CONDITIONS CONTINUE THROUGH EARLY THIS
EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING...

.RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL COMBINE WITH GUSTY
SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR
PORTIONS OF WESTERN COLORADO WHERE FUELS ARE DRY. A RED FLAG
WARNING WILL CONTINUE THROUGH EARLY THIS EVENING FOR PORTIONS OF
WEST CENTRAL AND SOUTHWEST COLORADO. THEN CRITICAL FIRE WEATHER
CONDITIONS WILL AGAIN DEVELOP EARLY FRIDAY AFTERNOON...BUT WILL BE
BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A LITTLE
STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FRIDAY
AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO.

COZ290-292-040930-
/O.UPG.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/
/O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
/O.CON.KGJT.FW.W.0011.000000T0000Z-120504T0300Z/
PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA-
324 PM MDT THU MAY 3 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 290 AND 292...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
290 AND 292...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX 
  VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK 
  FORECAST AREA.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THROUGH
  EARLY THIS EVENING WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING
  SIMPLE AGRICULTURAL BURNS. CRITICAL FIRE CONDITIONS WILL AGAIN
  DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ293-040930-
/O.UPG.KGJT.FW.A.0008.120504T1800Z-120505T0300Z/
/O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
GUNNISON BASIN FORECAST AREA-
324 PM MDT THU MAY 3 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE
293...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 293 GUNNISON 
  BASIN FORECAST AREA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY 
  WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ200-202-207-040930-
/O.NEW.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
DURANGO FORECAST AREA-
324 PM MDT THU MAY 3 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200...202 AND 207...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA AND FIRE WEATHER ZONE 207 DURANGO FORECAST AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY 
  WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
009 
WWUS85 KGJT 040305
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
905 PM MDT THU MAY 3 2012

...RED FLAG CONDITIONS WILL REDEVELOP FRIDAY AFTERNOON AND EVENING WITH
GUSTY WINDS AND DRY CONDITIONS...

.RED FLAG CONDITIONS WILL REDEVELOP EARLY FRIDAY AFTERNOON...AND WILL
BE BE MORE WIDESPREAD. THE AIR MASS WILL BE DRIER WITH WINDS A
LITTLE STRONGER. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR
FRIDAY AFTERNOON AND EVENING FOR MUCH OF WESTERN COLORADO. RELATIVE
HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND COMBINE WITH GUSTY
SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

COZ290-292-041515-
/O.EXP.KGJT.FW.W.0011.000000T0000Z-120504T0300Z/
/O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA-
905 PM MDT THU MAY 3 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 290 AND 292...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
290 AND 292...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX 
  VALLEY FORECAST AREA AND FIRE WEATHER ZONE 292 NORTH FORK 
  FORECAST AREA.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...FIRE IGNITIONS WILL BE DIFFICULT TO CONTROL THROUGH
  EARLY THIS EVENING WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING
  SIMPLE AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

COZ200-202-207-293-041515-
/O.CON.KGJT.FW.W.0012.120504T1800Z-120505T0300Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
DURANGO FORECAST AREA-GUNNISON BASIN FORECAST AREA-
905 PM MDT THU MAY 3 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 200...202...207 AND 293...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA 
  AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL ON FRIDAY 
  WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE 
  AGRICULTURAL BURNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 3, 4:31 AM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 3, 4:31 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
431 AM MDT THU MAY 3 2012

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 430 AM MDT THU MAY 3 2012

MUCH OF THE FORECAST AREA IS CLEAR THIS MORNING...BUT THAT WILL
NOT LAST TOO LONG AS THE NEXT UPSTREAM SHORT WAVE HAS SPREAD
CONSIDERABLE HIGH CLOUDS OVER WRN UTAH. THESE HIGH CLOUDS MOSTLY
THE RESULT OF WEAK ISENTROPIC UPGLIDE OVERRIDING THE QUASI
STATIONARY FRONT THAT CUTS ACROSS NRN UTAH. WEAK SHORT WAVE ENERGY
WILL BE EJECTING NORTHEAST...BUT THE HIGH CLOUDS WILL MANAGE TO
STREAM ACROSS THE NRN TWO THIRDS OF THE FORECAST AREA. NOT
EXPECTING ANY SHOWERS TODAY AS LOW TO MID LEVEL MOISTURE IS
LACKING AND DYNAMICAL FORCING IS NEARLY NONEXISTENT. BUT DO EXPECT
WINDS TO INCREASE THIS AFTERNOON AND BOOSTED WIND SPEEDS AS GUSTS
OF 30 TO 40 MPH WILL BE COMMON THIS AFTERNOON...ESPECIALLY OVER
THE NORTHWEST COLORADO CORNER GIVEN THE PROXIMITY OF THE SURFACE
FRONT. WINDS WILL BE LIGHTER ACROSS THE SOUTHERN VALLEYS...BUT
STILL BREEZY WITH GUSTS AROUND 25 MPH.

SHRT WAVE ENERGY WILL HELP TO DEEPEN THE TROF ALONG THE WEST
COAST THUR NIGHT...WHILE OUR CWA IS UNDER DRY SWRLY FLOW ALOFT.
THIS TROF WILL CONTINUE TO DEEPEN OVER THE PACIFIC NW FRIDAY WITH
DRY CONDITIONS CONTINUING OVER OUR CWA. FIRE WX REMAINS A CONCERN
AS EXPECT BREEZY CONDITIONS TO DEVELOP BY AFTERNOON ACROSS NW
COLORADO. WILL NEED TO MONITOR MIN HUMIDITY AND WINDS AND SEE IF
THEY MEET RED FLAG CRITERIA.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 430 AM MDT THU MAY 3 2012

THE UPPER TROF WILL MOVE EWRD INTO THE NRN ROCKIES FRI NIGHT WITH
ITS TRAILING BAROCLINIC BAND SAGGING SWRD TOWARD NE UT/NW CO. WEATHER
WISE EXPECT NO MORE THAN ISOLD SHWRS...MAINLY CONFINED TO THE ERN
UINTAS AND EXTREME NW CO. THE SURFACE FRONT ASSOCIATED WITH THIS
SYSTEM WILL BE ORIENTED SW/NE JUST TO THE WEST OF OUR CWA AND MAKES
LITTLE PROGRESS DURING THE DAY AS THE FLOW ALOFT BECOMES PARALLEL TO
THE FRONT. CURRENT MODELS SHOWING VERY MEAGER QPF AND EXPECT
CONVECTION TO BE VERY LIMITED. SATURDAY NIGHT THE UPPER FRONT
MANAGES TO OOZE THRU MOST OF THE CWA WITH LITTLE SENSIBLE IMPACT.
POPS WILL REMAIN VERY LOW AND EVEN OVERNIGHT TEMPS WILL ONLY BE
SLIGHTLY COOLER.

SUNDAY THROUGH WEDNESDAY...THE ECMWF AND GFS DISAGREE WITH THE
EVOLVING CLOSED LOW THAT FORMS OVER THE DESERT SOUTHWEST. BUT WITH
RESPECT TO PRECIPITATION...IT MAKES HARDLY ANY DIFFERENCE BOTH
SOLUTIONS SHOW THE CLOSED LOW WILL BE MOISTURE STARVED. AFTERNOON
CONVECTION MAY POP TOWARD THE DIVIDE AS THERE MIGHT BE SOME
MOISTURE THAT TRIES TO SPILL OVER AND INTO WESTERN SLOPE...COURTESY
OF LOW LEVEL EASTERLY FLOW. OTHERWISE DRY AND ABOVE NORMAL
TEMPERATURES WILL PREVAIL FOR DAYS 4 THROUGH 7.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 430 AM MDT THU MAY 3 2012

VFR WILL PREVAIL THROUGH 12Z FRIDAY MORNING. EXPECT SOME MECHANICAL
TURBULENCE WITH THE STRONGEST WINDS ACROSS NORTHWEST COLORADO WITH
SURFACE GUSTS OF 25 TO 35 KNOTS.

&&

.FIRE WEATHER...
ISSUED AT 430 AM MDT THU MAY 3 2012

AS MENTIONED ABOVE IN THE SHORT TERM DISCUSSION...GUSTY WINDS WILL
DEVELOP THIS AFTERNOON ACROSS THE NORTH. MINIMUM HUMIDITY IS
EXPECTED TO FALL BELOW 15 PERCENT ACROSS THE WEST CENTRAL COLORADO
VALLEYS (HIGHER RH VALUES FORECASTED FOR ZONES 200 AND 202).
CONDITIONS WILL BE APPROACHING AND POSSIBLY EXCEEDING CRITICAL
FIRE WEATHER PARAMETERS...BUT FUEL CONDITIONS MAY NOT BE SO DRY AS
GREEN UP HAS STARTED. WILL NOT HOIST ANY WARNINGS ON THIS SHIFT AS
COLLABORATION MAY BE NEEDED...MOST NOTABLY FOR ZONE 290 AND 292.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&

SHORT TERM...PF/MC
LONG TERM...MC/PF
AVIATION...PF
FIRE WEATHER...PF
Hazardous weather outlook, May 3, 5:50 AM MDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
550 AM MDT THU MAY 3 2012

COZ001>014-017>023-UTZ022>025-027>029-041200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
550 AM MDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP ACROSS NORTHWEST COLORADO WITH WEST
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. COMBINED WITH LOW
HUMIDITY IN THE AFTERNOON...FIRE WEATHER CONDITIONS WILL BE
APPROACHING CRITICAL VALUES ACROSS THE WEST CENTRAL COLORADO
VALLEYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY THROUGH SUNDAY...DRY AND VERY WARM AFTERNOONS WILL RESULT
IN LOW HUMIDITIES. FIRE WEATHER CONDITIONS WILL APPROACH
CRITICAL...DEPENDING ON THE AMOUNT OF SURFACE WIND. LOCAL WIND
GUSTS IN THE 25 TO 30 MPH MAY OCCUR.

MONDAY THROUGH WEDNESDAY...ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:36 AM MDTFire Weather WatchGJTDelta, Gunnison, Hinsdale, Montrose, Ouray, San Miguel7 hr
May 3, 3:24 PM MDTRed Flag WarningGJTDelta, Dolores, Gunnison, Hinsdale, La Plata, Moffat and 5 more30 hr

Nearby

Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.